# SDR IXXA0200046O

- Difficulty date: July 12, 2002
- Submitted: July 16, 2002
- Operation: Air carrier
- Aircraft: N823BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 46064
- Aircraft time: 83,846 hours, 34,094 cycles
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Cylinder
- Part number: 4597340550
- Part serial: 445
- Condition: Defective
- Location: Wheel Well
- Part time: 83,846 hours, 34,094 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

ENROUTE FROM BFI TO PDX, THE LANDING GEAR UNSAFE LIGHT ILLUMINATED DURING THE LANDING UPLATCH CHECK. THE FIIGHT CREW CYCLED THE LANDING GEAR TO EXTINGUISH THE WARNING INDICATION. THE FLIGHT CONTINUED TO PDX FOR AN UNEVENTFUL LANDING. MAINTENANCE INSPECTED THE AIRCRAFT WHICH REVEALED THE LEFT MAIN GEAR UPLATCH CYLINDER DEFECTIVE. MAINTENANCE REPLACED THE UPLATCH CYLINDER IN ACCORDANCE WITH THE MAINTENANCE MANUAL AND PERFORMED A SUCCESSFUL OPERATIONAL CHECK. THE AIRCRAFT WAS RETURNED TO SERVICE.
